Results 1 to 4 of 4

Thread: Ativan reinstatement - HELP questions

  1. #1
    Join Date
    May 2017
    Posts
    11

    Ativan reinstatement - HELP questions

    Hey all,

    So I was on Ativan for 40 days never more than 2mg a day, I was getting some adverse effects such as depression and weird breathing, so I decided to taper off. The only thing is, I guess I tapered way too fast. I went from 2mg to 1.25 mg in 5 days. After that I withdrew sooooo baaaaad. Emergency services has been to my house nearly every day, I was vomiting, and psychosis, and had plans to take my life. I just kept trying to get through it but couldn't.

    I have decided to reinstate the 2mg a day. However I think I may have built a bit of tolerance for the 2mg a day, so I'm going to do 2.5mg a day until I stabilize. Once I've stabilized for a couple weeks, I will literally do the slowest taper in all of history.

    Questions I have are

    1) How long does it to stabilize after going through 7 days of the worst withdrawal possible. Immediately? couple days?
    2) Do you guys think this plan will work?
    3) Any positive personal experiences on reinstating?

    I reinstated on a higher dose than i've ever been on on purpose in order to get the withdrawal panic attacks under control

  2. #2
    Join Date
    Jan 2017
    Posts
    2,070

    Re: Ativan reinstatement - HELP questions

    Quote Originally Posted by Raya View Post
    1) How long does it to stabilize after going through 7 days of the worst withdrawal possible. Immediately? couple days?
    I'm not sure what you experienced was necessarily all from cutting the Ativan dose. I suspect your mind was also a factor. While severe withdrawal after only a month does occur, it is not the norm.

    I also don't see why you feel increasing the dose is necessary.

    2) Do you guys think this plan will work?
    Possibly, however, discontinuing short-acting benzodiazepines (BZDs) is harder than quitting long half-life BZDs such as diazepam. It has a half-life of up to *200 hours which makes for a much smoother ride, especially at the lower doses.

    * including its active metabolites

    I reinstated on a higher dose than i've ever been on on purpose in order to get the withdrawal panic attacks under control
    That probably isn't necessary. Also, panic attacks are not usually a withdrawal symptoms which adds to my suspicion your mind was a factor in your experience.
    Last edited by panic_down_under; 12-06-17 at 12:32.

  3. #3
    Join Date
    Jul 2016
    Posts
    519

    Re: Ativan reinstatement - HELP questions

    Raya I sincerely hope you are okay. What an awful thing to go through. Maybe your original taper program is better. Everything I've read says 10%. I think it's better to do it slower, even if you were on it for such a short amount of time. I just tapered off Sertraline (I know it's in a totally different league) and today is my first day without it. I went quite slow at the end. Just s crumbvfor the last week. I am on 2mg of Clonazepam, so will be going through s similar thing shortly. I hope you feel better soon and then you can start again. Thinking of you and sending positive thoughts your way. You are not alone. Many have done this before. I know you can go it. Take it nice and slow and you will get there. Xx Tracy
    __________________
    The other side of every fear is FREEDOM

  4. #4
    Join Date
    Nov 2016
    Posts
    1,044

    Re: Ativan reinstatement - HELP questions

    I hope everything is okay and yes, do try to taper slowly. Panic and anxiety are brutal. I am on 2MG of Clonazapam and Citalopram and still feel low level anxiety.

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. Celexa 3rd Reinstatement - Not Working
    By Victory2016 in forum Citalopram / Celexa
    Replies: 0
    Last Post: 18-07-16, 22:09
  2. Prozac withdrawal & reinstatement (GI Issues)
    By lheck in forum Fluoxetine / Prozac
    Replies: 1
    Last Post: 11-01-15, 16:13
  3. ativan
    By minkey in forum Medication
    Replies: 10
    Last Post: 27-04-14, 20:37
  4. Ativan - questions
    By jothenurse in forum Medication
    Replies: 1
    Last Post: 29-05-10, 23:27
  5. Ativan - questions
    By jothenurse in forum Panic / Panic Attacks
    Replies: 1
    Last Post: 02-05-10, 17:11

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •